MAUDE Adverse Event Report: ABBOTT ELLIPSE VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR

ABBOTT ELLIPSE VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Model Number CD1275-36Q
Medical Device Problem Code Defibrillation/Stimulation Problem (1573)
Health Effect - Clinical Codes Hypoxia (1918); Neurological Deficit/Dysfunction (1982)
Date of Event 05/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined. .
 
Event or Problem Description
The patient experienced ventricular fibrillation (vf).Therapy was delivered but was not successful in terminating the vf.The patient received external defibrillation which finally terminated the arrhythmia.Due to the length of the episode, the patient suffered cerebral consequences due to hypoxia.The patient was sent to the intensive care unit (icu) and is on a respirator.There is no allegation of malfunction against the device.Additional information has been requested and not yet received.
 
Event or Problem Description
Additional information was received indicating the device was functioning as programmed and there was no alleged malfunction of the device.Furthermore, the device was unable to terminate the ventricular fibrillation due to patient condition.

Brand Name
ELLIPSE VR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
ABBOTT
645 almanor avenue
sunnyvale CA 94085
MDR Report Key8693441
Report Number2938836-2019-04648
Device Sequence Number16732794
Product Code NVZ
UDI-Device Identifier05414734506038
UDI-Public05414734506038
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P910023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberCD1275-36Q
Device Lot NumberS000039869
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/31/2019
Supplement Date Received by Manufacturer06/13/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;